MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, during the process of removing the scissor from the trocar, the mcs tip protector became detached and was found inside the trocar.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during the surgical procedure, the monopolar curved scissors (mcs) instrument did not collide with any other instruments, and the mcs tip cover accessory appeared to be properly installed.No part of the orange surface was visible after installation, and no electrolube or other lubricant was applied to the mcs instrument prior to fitting the tip cover accessory.There was no difficulty reported when removing the instrument and tip cover accessory; specifically, no resistance was observed upon removal through the cannula, and the instrument wrist was straightened during removal.The surgical staff did not notice any damage on the mcs tip cover accessory, mcs instrument, or cannula after the event occurred.To date, intuitive surgical has not received the mcs instrument or tip cover back for further evaluation, but these items are available to be returned.It can be confirmed that the mcs tip became detached after removing the instrument, with no fragments falling into the patient during the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm mcs tip accessory for failure analysis investigation.The accessory was analyzed and the instrument could not be replicated nor confirmed.Failure analysis could not verify the customer reported event.For clarification, protector or retaining tip cover and scissors were received together and not separately.The tip accessory was installed on an in-house instrument, then placed and removed from the in-house system multiple times in each attempt, the tip accessory did not detach from the instrument and passed tip detection.The instrument moved intuitively with full range of motion in all directions and the tip accessory did not detach from the instrument.The tip accessory installed on an in-house instrument and no issues were observed when manual articulating the tip.Visual inspection was performed and there was no damage to the blades.No product issue was identified.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.Additional observation not reported by site was that the accessory was found to have damage on the retaining tip cover.For clarification, the damage did not prevent the tip accessory from passing tip detection, recognition and engagement.Visual inspection was performed and one of the tabs on the retaining cover was observed damaged.The damaged area is located on the proximal end of the retaining cover.The probable root cause of the additional observed unreported issue of the tip damage could not be definitively established.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24961863
Report Number2955842-2026-22606
Device Sequence Number4992258
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)271031(10)K11251023
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK11251023
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown